Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
324 Posts
Discussion Starter · #1 ·
I don't know what to do, I was doing good for a while. I KNOW the tapes were working, but now Im having trouble again, about every other day, a spell. I have been on an antibiotic on and off for a month now and I was taking an acidophilus pill, but I dont know if I didnt take enough or maybe it wasnt the right kind, or what. Ive had to have the antibiotic because I have had dental work done and I have Mitro valve prolapse, so I have no choice. What can I do, I have to have more work done on my teeth and I dont wnat to deal with this again.
 

·
Registered
Joined
·
34,955 Posts
Well the quality of acidophilus pills varies greatly, so it may be that you need a different brand (some that were tested I think in Europe found that something like 1/3 or so didn't have any live bacteria in them and dead bacteria don't do anything for you).Some antibiotics just cause diarrhea so you may want to see if you can try a difffernt one. Some are really bad for it and other's are less bad. They may be willing to give you a different prescription.If the diarrhea seems really bad, or you see any blood you may need to be tested for a C. dif overgrowth problem. C. Dif can overgrow when you clean out the GI tract too much. Some antibiotics do this quite a bit and you may need to be tested/treated for C. Dif problems. If you look up the antibiotics they gave you and look at side effects for antibiotic associated diarrhea and/or C. difficle you may be able to get a feel for how likely the one they gave you is to cause problems. Some do this to a pretty large % of the people who take them and until the overgrowth is resolved the diarrhea will be there.K.Ps here is a list of some antibiotics that cause this sort of problem
quote: Almost any antibiotic can lead to C. difficile infection, but clindamycin, broad-spectrum penicillins (eg, ampicillin, amoxicillin), and the cephalosporins are most often implicated. Other inciting drugs include erythromycin, sulfonamides, tetracyclines, and the quinolones. From the Merck Index on line
 

·
Registered
Joined
·
23,983 Posts
Allinknots, I can't really add to much more then kmottus has here already. Sometimes we just have to do things, like take antibiotics that effect the gut.Its probaly better that your doing the HT at the moment then if you weren't also, but since the antibiotics are probaly causing some gi distress it may seem like your not making headway, even though in actuality you probably are making headway.You might want to look into a better probiotic supplement, and not just acidophilus, but a variety supplement.I would also talk to your Dr as kmottus said about all this and explain to him/her exactly what is happening and your concerns. There maybe a better antibiotic for you that does not upset your gi tract quite so much. Also, once things are out of balance some it is a little harder to get things back in balance and may take a little time, but it doesn't mean you will always be out of balance, just for the time being things are out of whack and you have a pretty good reason to believe why that is so at the moment. Talk to your doctor about all this and let us know what they say and the dentist also let him know. Sorry your not doing to well at the moment, but try not to get to down or discouraged, because in part that contributes to the generation of sympotms, so even if things are bad try to stay as calm as possible and slowly work through the issues and problems.Things will improve for you.
I think also if your experiencing any new sort of symptoms, you should also check with your doctor about them to be sure, nothing new is happening and for the peice of mind.Hope this helps and let us know how you do and are fairing.
 

·
Registered
Joined
·
324 Posts
Discussion Starter · #4 ·
Actually, Im not as bad as I have been before while taking it. It is Keflex and it gives me less problems than any others. It is almost like I was before the tapes. not extremely bad but not great either. What brands of probotics do you recomend?
 

·
Banned
Joined
·
1,012 Posts
I have one thing to say about probiotics.They need to be kept in the cold. That means sold out of a refrigerated area and they need to have a guarantee that they have been processed and shipped in the cold.Go to a good reputable Haelth food store or Whole foods store or even the pharmacy.They will tell you all there is to know about the ever fascintaing world of probiotics.I take mine in ONLY a very pure and natural mega doozey organic form that comes from un hormonified cows on happy pasture land.There's also a seal you can look for on products.You can find that info on line.I think you can type in yogurt and find the american yogurt society web site. or something like that. I don't even research that stuff anymore so I'm not full of great links.I just know what works really well for me and saves my gut. Kamie
 

·
Registered
Joined
·
23,983 Posts
Allinknots, there is that VSL3 and the one from nestles I think, but I am not really a probiotic mega source and don't personally take them. It might help to go to a nature store or something and just ask about them and see what they come up with.As kamie also said the live ones seem to be the way to go really.In not doing so well it may also be your just having some troubles and since IBS can wax and wane you may also just be in a bad stage at the moment especially with the antibiotic usage. But keep the faith and things will turn around for you.I hate taking antibiotics any more due to the effects on my gut, so my heart goes out to you on this one.
 
1 - 6 of 6 Posts
Top